Patient Forum

The CyberKnife Patient Forum is designed to provide a place for people who have been diagnosed with cancer, their family and friends, to exchange useful information and provide support to one another. The Forum may also help people find answers to questions they have about the CyberKnife treatment experience. Accuray strives to facilitate these exchanges and encourage discussions. Recently we have experienced some aggressive or inappropriate spam postings. We are diligently working to resolve this issue and thank you in advance for your patience.

Birgit Fleurent, Chief Marketing Officer, Accuray Incorporated

  Print 
Glomus Tympanicum CK side effect?
Kansasyorker
Posted: Sunday, October 04, 2015 4:26 AM
Joined: 10/4/2015
Posts: 1


I had CK in May (6months) ago for a glomus Tympanicum in my left ear. I am just now beginning to get relief from the heart beat of this tumor and visual exam confirms the tumor is shrinking. I won't have scans for another 6 months. I have now had 5 episodes of excessive saliva and feeling nauseated. This has happened at various times a day including during sleep. It's not long lasting but comes out of the blue. Could this be a side effect of CK? And if so, what do people do about it? When alone, I just fight through the nausea and swallow and spit a lot- just concerned if it happens in the middle of a presentation or something with work. Thank you.
Kansasyorker
radsrus
Posted: Sunday, October 04, 2015 4:28 PM
Joined: 10/10/2008
Posts: 4435


The 7th and 9th cranial nerves are involved in salivation and there is a salivatory nucleus in the brainstem. If any of those areas was irritated by the radiation, perhaps it could cause this. talk to your doctors. By the way - I have never seen this symptom

Clinton A. Medbery, III, M.D. Southwest Radiation Oncology buddy@swrads.org
 

Jump to different Forum...